Alert archive / California / Wind Advisories in 2008

Wind Advisory 16, NWS Sacramento, CA

May 13, 2008

NWS Sacramento, CA issued this wind advisory at May 13, 2008, 3:25 PM PDT. It took effect at May 14, 2008, 4:33 AM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 13, 2008, 3:25 PM PDT (22:25 UTC)
In effect from
May 14, 2008, 4:33 AM PDT
Expired
May 15, 2008, 3:28 AM PDT
In force
23 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 132225
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 PM PDT TUE MAY 13 2008

...GUSTY NORTHEASTERLY WINDS EXPECTED WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

.UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST
WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS
EARLY AS WEDNESDAY MORNING. 

CAZ015>019-063-064-066-067-140630-
/O.NEW.KSTO.WI.Y.0016.080514T1500Z-080515T1500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
325 PM PDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT
THURSDAY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN 
VALLEYS...THE DELTA...EASTERN FOOTHILLS...THE INTERIOR COASTAL
RANGE...AND LAKE COUNTY.

HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG
NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS
WEDNESDAY MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS IN THE
VALLEY WILL BE 15 TO 30 MPH WITH STRONGEST WINDS IN THE AFTERNOON.
IN THE FOOTHILLS AND MOUNTAINS...SUSTAINED NORTHEAST WINDS WILL
RANGE 15 TO 30 MPH INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO
40 MPH IN THE AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL
TRANSITION TO EASTERLY FLOW CAUSING DOWNSLOPE FLOW ALONG THE
EASTERN FOOTHILLS. WINDS SHOULD BEGIN TO TAPER OFF THURSDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED.

$$
4 follow-up statements
000 
WWUS76 KSTO 140430
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT TUE MAY 13 2008

...GUSTY NORTHEASTERLY WINDS EXPECTED WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

.UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST
WILL CAUSE STRONG NORTHEASTERLY FLOW ACROSS THE REGION STARTING
AS EARLY AS WEDNESDAY MORNING.

CAZ015>019-063-064-066-067-141230-
/O.CON.KSTO.WI.Y.0016.080514T1500Z-080515T1500Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
930 PM PDT TUE MAY 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM
PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 8 AM PDT
THURSDAY FOR MUCH OF THE INTERIOR OF NORTHERN CALIFORNIA.

HIGH PRESSURE BUILDING OVER THE WEST COAST WILL CAUSE STRONG
NORTHEASTERLY FLOW ACROSS THE REGION STARTING AS EARLY AS
WEDNESDAY MORNING. SUSTAINED NORTH TO NORTHEASTERLY WINDS IN THE
VALLEY WILL BE 15 TO 30 MPH WITH STRONGEST WINDS IN THE AFTERNOON.
IN THE FOOTHILLS AND MOUNTAINS...SUSTAINED NORTHEAST WINDS WILL
RANGE 15 TO 30 MPH INCREASING TO 25 TO 35 MPH WITH LOCAL GUSTS TO
40 MPH IN THE AFTERNOON. BY EARLY EVENING RIDGETOP WINDS WILL
TRANSITION TO EASTERLY FLOW CAUSING DOWNSLOPE FLOW ALONG THE
EASTERN FOOTHILLS. WINDS SHOULD BEGIN TO TAPER OFF THURSDAY
MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED.

$$
000 
WWUS76 KSTO 141133
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
433 AM PDT WED MAY 14 2008

...GUSTY NORTH TO EAST WINDS EXPECTED LATER TODAY THROUGH THURSDAY
MORNING...

.UNSEASONABLY STRONG HIGH PRESSURE BUILDING OVER THE WEST COAST
AND THE PACIFIC NORTHWEST WILL CAUSE STRONG NORTH WINDS LATER
TODAY. THESE WINDS WILL SHIFT TO A MORE NORTHEAST TO EAST DIRECTION
TONIGHT WHICH SHOULD BRING A DECREASE IN CENTRAL VALLEY WINDS
WHILE BRINGING AN INCREASE IN WINDSPEEDS TO SOME MOUNTAIN
LOCATIONS. 

CAZ013-014-068-069-150030-
/O.EXB.KSTO.WI.Y.0016.080514T1700Z-080515T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
433 AM PDT WED MAY 14 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 12 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
PDT THURSDAY FOR THE MOUNTAINS OF SHASTA COUNTY AND THE SIERRA
CASCADE RANGE.

HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH
PRESSURE IN THE GREAT BASIN WILL CAUSE STRONG NORTHEASTERLY FLOW
ACROSS THE REGION STARTING AS EARLY AS LATE THIS MORNING. SUSTAINED
NORTH TO NORTHEASTERLY WINDS OF 10 TO 25 MPH WITH GUSTS TO 40 MPH
ARE EXPECTED THIS AFTERNOON.  BY EARLY EVENING RIDGETOP WINDS
WILL TRANSITION TO MORE EASTERLY. STRONGER WIND GUSTS WILL BE
POSSIBLE THROUGH GAPS AND PASSES TONIGHT WITH SOME GUSTS UP TO 50
MPH POSSIBLE. THE WINDS SHOULD BEGIN TO TAPER OFF BY LATE THURSDAY
MORNING AND INTO THE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER
SPEEDS OF MAJOR HIGHWAYS. 

$$

CAZ063-064-066-067-150030-
/O.EXT.KSTO.WI.Y.0016.080514T1700Z-080515T1900Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
433 AM PDT WED MAY 14 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 12 PM
PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
12 PM PDT THURSDAY FOR THE MOUNTAINS OF SOUTHWEST SHASTA COUNTY
SOUTHWARD TO LAKE COUNTY AND FOR THE SIERRA NEVADA FOOTHILLS.

HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH
PRESSURE IN THE GREAT BASIN WILL CAUSE STRONG NORTHEASTERLY FLOW
ACROSS THE REGION STARTING AS EARLY AS LATE THIS MORNING. SUSTAINED
NORTH TO NORTHEASTERLY WINDS OF 10 TO 25 MPH WITH GUSTS TO 40 MPH
ARE EXPECTED THIS AFTERNOON.  BY EARLY EVENING RIDGETOP WINDS
WILL TRANSITION TO MORE EASTERLY. STRONGER WIND GUSTS WILL BE
POSSIBLE THROUGH GAPS AND PASSES TONIGHT WITH SOME GUSTS UP TO 50
MPH POSSIBLE. THE WINDS SHOULD BEGIN TO TAPER OFF BY LATE
THURSDAY MORNING AND INTO THE AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER
SPEEDS OF MAJOR HIGHWAYS. LOOSE OBJECTS OUTSIDE SUCH AS PATIO
FURNITURE SHOULD BE SECURED.

$$

CAZ015>019-150030-
/O.EXT.KSTO.WI.Y.0016.080514T1700Z-080515T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
433 AM PDT WED MAY 14 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT PDT TONIGHT FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS.

HIGH PRESSURE ALOFT BUILDING OVER THE WEST COAST AND SURFACE HIGH
PRESSURE OVER THE PACIFIC NORTHWEST WILL CAUSE STRONG
NORTH WINDS DOWN THE CENTRAL VALLEY TODAY. SUSTAINED NORTH WINDS WILL
BE INCREASING TO 20 TO 30 MPH WITH SOME GUSTS UP TO 40 MPH
POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY. BY EARLY EVENING
WINDS WILL TRANSITION TO MORE EASTERLY WHICH SHOULD BRING AT LEAST
SOME DECREASE IN WINDS THROUGH THE CENTRAL VALLEY. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
OUTSIDE SUCH AS PATIO FURNITURE SHOULD BE SECURED.

$$

SMITH
000 
WWUS76 KSTO 142158
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
258 PM PDT WED MAY 14 2008

...GUSTY EAST WINDS EXPECTED THROUGH THURSDAY MORNING HIGHER ELEVATIONS...

.STRONG HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL BRING
GUSTY WINDS TO THE MOUNTAINS AND FOOTHILLS THIS EVENING INTO
TOMORROW MORNING. THE STRONGEST WINDS ARE EXPECTED THROUGH CANYONS
ALONG THE WEST SLOPES OF THE SIERRA...AND NEAR THE HILLS OF
SOUTHERN LAKE COUNTY. GUSTS OVER 50 MPH MAY OCCUR IN THESE AREAS.
WINDS WILL DECREASE TOMORROW AFTERNOON AS A VERY WARM AIR MASS
SPREADS OVER THE REGION. 

CAZ015>019-142300-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-080515T0700Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
258 PM PDT WED MAY 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS
AFTERNOON...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

CAZ013-014-063-064-066>069-151200-
/O.CON.KSTO.WI.Y.0016.000000T0000Z-080515T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
258 PM PDT WED MAY 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT THURSDAY. 

EAST TO NORTHEAST WINDS WILL INCREASE THROUGHOUT THE REMAINDER OF
THE AFTERNOON. IN THE SIERRA ABOVE 5000 FEET...EAST WINDS OF 30 TO
40 MPH ARE EXPECTED...WITH GUSTS OVER 50 MPH POSSIBLE NEAR
RIDGETOPS...BY THIS EVENING. STRONG NORTHEAST WINDS ARE LIKELY
THROUGH THE FEATHER RIVER CANYON AND THE MOTHERLODE AS
WELL...WHERE GUSTS OVER 45 MPH ARE EXPECTED. GUSTY WINDS ARE ALSO
EXPECTED IN THE MOUNTAINS OF SHASTA COUNTY INCLUDING THE BURNEY
BASIN LATER THIS EVENING AND TONIGHT.

EAST WINDS WILL ALSO DEVELOP ALONG THE WESTERN SLOPES OF THE LAKE
COUNTY MOUNTAINS BY LATE EVENING. GUSTS OVER 50 MPH ARE POSSIBLE IN THIS
AREA. THE GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT...THEN
DECREASE BY EARLY TOMORROW AFTERNOON.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY AT HIGHER
SPEEDS OF MAJOR HIGHWAYS.

$$

SG
000 
WWUS76 KSTO 151028
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
328 AM PDT THU MAY 15 2008

CAZ013-014-063-064-066>069-151130-
/O.CAN.KSTO.WI.Y.0016.000000T0000Z-080515T1900Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
328 AM PDT THU MAY 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA.

BREEZY NORTHEAST WINDS HAVE REMAINED BELOW ADVISORY CRITERIA AT
MOST LOCATIONS OF INTERIOR NORTHERN CALIFORNIA THROUGH THE NIGHT
TIME HOURS. ONLY A FEW LOCATIONS PRONE TO STRONG NORTHEAST WINDS
HAVE HAD OCCASIONAL WIND GUSTS IN EXCESS OF 40 MPH AND PRESSURE
GRADIENTS BOTH NEAR THE SURFACE AND ALOFT ARE EXPECTED TO DECREASE
THROUGH THE MORNING HOURS. THEREFORE THE WIND ADVISORY FOR THE
INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA HAS BEEN CANCELED. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 10:00 AM PDT, 5 hours 25 minutes earlier.

Area forecast discussion, May 13, 10:00 AM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PDT TUE MAY 13 2008

.DISCUSSION...
MID TO HIGH LEVEL CLOUDS MOVING ACROSS FAR NORTHERN
CALIFORNIA...OTHERWISE...CLEAR SKIES OVER THE CWA TODAY AS RIDGING
OVER THE EASTERN PACIFIC CONTINUES TO STRENGTHEN. CURRENT
TEMPERATURES ARE RUNNING 3 TO 10 DEGREES WARMER THAN YESTERDAY. THIS
MORNINGS NAM AND GFS MODELS SHOW A 5 DEGREE WARMING TREND TODAY IN
850 MB TEMPS. THE WARMER AIR ALOFT SHOULD MIX TO THE SURFACE UNDER A
VERTICALLY STACKED NORTHERLY WIND REGIME BOOSTING TODAYS MAX TEMPS
FROM 5 TO 10 DEGREES WARMER THAN YESTERDAY. THAT TRANSLATES TO
VALLEY TEMPS REACHING THE UPPER 80S AND LOWER 90S WHILE HIGHER
TERRAIN RANGES IN THE 70S. MINIMUM RH VALUES LAST NIGHT RANGED IN
THE TEENS TO LOWER 20S WITH SIMILAR VALUES EXPECTED TONIGHT.
NORTHERLY WINDS ON THE LIGHTER SIDE THIS MORNING BUT ARE EXPECTED TO
BECOME MORE MODERATE THIS AFTERNOON AS BREEZY CONDITIONS SET IN
OVERNIGHT.

THE NORTH-SOUTH GRADIENT FROM MFR-SAC WILL REALLY START TO TIGHTEN
EARLY WEDNESDAY MORNING NEARING 10 MB. TEMPERATURES ON WEDNESDAY
WILL WARM ANOTHER 3-6 DEGREES PUTTING THE VALLEY NEAR THE MID 90S.
THE INCREASE IN WINDS AND HEAT COUPLED WITH POOR RH RECOVERY WILL
CONTINUE THROUGH THE WEEK AS RIDGING REMAINS OVER THE WEST COAST.
THURSDAY AND FRIDAY STILL SEEM TO BE THE PEAK DAYS FOR HOT
TEMPERATURES WITH JUST A GRADUAL DOWNWARD TREND IN TEMPS OVER THE
WEEKEND. THIS FORECAST ALONG WITH DRY FUELS IN THE VALLEY CATALYZED
THE ISSUANCE OF A FIRE WEATHER WATCH WEDNESDAY THRU FRIDAY MORNING
FOR SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...NEARBY
FOOTHILLS...THE DELTA REGION AND LAKE COUNTY. WINDS ALOFT WILL
TRANSITION TO AN EASTERLY DIRECTION ON THURSDAY WHICH COULD LESSEN
NORTHERLY WINDS IN THE VALLEY...HOWEVER THIS SHOULD INITIATE WARMING
DOWNSLOPE WINDS ALONG THE WESTERN SIERRA SLOPES.

ECMWF AND GFS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND KEEPING HIGH
PRESSURE RIDGING OVER CALIFORNIA. ON MONDAY...THE MODELS BEGIN TO
DIVERGE AS THE ECMWF SHOWS THE RIDGE FLATTENING OUT WHILE A LOW
PRESSURE SYSTEM MOVES INTO CANADA AND THE PACIFIC NORTHWEST. THE GFS
BRINGS A TROUGH DOWN OVER THE EASTERN PACIFIC WHILE THE RIDGE GETS
PUSHED EASTWARD. BY MIDWEEK...THE GFS REBUILDS HIGH PRESSURE INTO
THE OREGON-CALIFORNIA BORDER WHILE THE ECMWF DROPS A LOW PRESSURE
CELL OVER EASTERN CALIFORNIA AND THE GREAT BASIN. JBB

&&

.AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER NORTHERN
CALIFORNIA OVER THE NEXT 24 HOURS...WITH VFR CONDITIONS PREVAILING.
A FEW HIGH CLOUDS WILL BRUSH THE FAR NORTHERN PORTION OF THE STATE
TODAY.  OTHERWISE...EXPECT CLEAR SKIES TO PREVAIL.  NORTHERLY WINDS
WILL INCREASE LATE TONIGHT AND WEDNESDAY...WITH GUSTS UP TO 35 KTS
POSSIBLE.  LOW LEVEL WIND SHEAR MAY BE POSSIBLE AT THE TAF LOCATIONS
BETWEEN 06Z AND 16Z WEDNESDAY.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
...FIRE WEATHER WATCH IN EFFECT FOR THE SACRAMENTO AND NORTHERN SAN
   JOAQUIN VALLEYS...EASTERN FOOTHILLS...AND LAKE COUNTY FROM
   WEDNESDAY AFTERNOON THRU FRIDAY MORNING.

&&
Hazardous weather outlook, May 13, 7:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE MAY 13 2008

CAZ013>019-063-064-066>069-141400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A RIDGE OF HIGH PRESSURE WILL BRING ABOVE NORMAL TEMPERATURES
THROUGH SATURDAY. NEAR RECORD TO RECORD TEMPERATURES ARE EXPECTED
THURSDAY AND FRIDAY...SEE SPECIAL WEATHER STATEMENT. GUSTY NORTH TO
EAST WINDS ARE EXPECTED TO INCREASE WEDNESDAY INTO THURSDAY. THE
GUSTY WINDS ARE EXPECTED TO LINGER INTO FRIDAY. THE GUSTY WINDS AND
LOW HUMIDITIES WILL BRING CRITICAL FIRE WEATHER CONDITIONS
WARRANTING A FIRE WEATHER WATCH IN THE SACRAMENTO AND NORTHERN SAN
JOAQUIN VALLEYS AND EASTERN FOOTHILLS ALONG WITH THE DELTA AND LAKE
COUNTY.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, May 13, 2:10 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
210 PM PDT TUE MAY 13 2008

CAZ013>019-063-064-066>069-150000-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
210 PM PDT TUE MAY 13 2008

...WATCH OUT FOR HOT TEMPERATURES AND COLD WATER LATER THIS WEEK AND
THIS WEEKEND...

AN UNUSUALLY STRONG RIDGE OF HIGH PRESSURE WILL BUILD INTO NORTHERN
CALIFORNIA BY THE MIDDLE OF THE WEEK AND PERSIST THROUGH THE
WEEKEND.  HIGH TEMPERATURES WILL BE AS MUCH AS 20 DEGREES ABOVE
SEASONAL NORMALS THROUGHOUT NORTHERN INTERIOR CALIFORNIA...WITH SOME
NEAR RECORD OR RECORD TEMPERATURES POSSIBLE THURSDAY THROUGH
SUNDAY.  MAXIMUM TEMPERATURES IN THE CENTRAL VALLEY AND DELTA REGION
COULD SOAR TO AROUND 100 DEGREES WHILE THE FOOTHILLS...NORTHEAST
PLATEAU...AND LOWER PORTIONS OF LAKE COUNTY MAY REACH THE UPPER 80S
AND 90S.  EVEN AT 6000 FEET IN THE MOUNTAINS SOME AREAS WILL CREEP
INTO THE 80S.  GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS THE REGION
WEDNESDAY AND THURSDAY.  FOR MORE INFORMATION ON THE WINDS...PLEASE
SEE NPWSTO OR WWUS76 KSTO FOR MORE INFORMATION.

TEMPERATURES IN THE 80S CAN CAUSE HEAT FATIGUE WITH PROLONGED
EXPOSURE OR PHYSICAL ACTIVITY.  AS TEMPERATURES INCREASE...HEAT
EXHAUSTION AND HEAT CRAMPS BECOME LIKELY AND HEAT STROKE IS
POSSIBLE...ESPECIALLY FOR PEOPLE WHO ARE SITTING IN FULL SUN
DRINKING ALCOHOL OR WHO ARE INVOLVED IN RIGOROUS PHYSICAL ACTIVITY.

ALL HEAT-RELATED ILLNESSES ARE PREVENTABLE.  COMMON TECHNIQUES FOR
BEATING THE HEAT INCLUDE TAKING COOLING BREAKS UNTIL YOU FEEL
RESTED...DRINKING PLENTY OF WATER...AND AVOIDING PHYSICAL EXERTION
DURING THE HOTTEST HOURS OF THE DAY.

AT THE SAME TIME...RIVERS AND STREAMS WILL BE RUNNING QUICKLY WITH
COLD WATER...DUE TO RECENT SNOWMELT.  THIS WILL CAUSE LOWER
ELEVATION RESERVOIRS...RIVERS AND STREAMS TO HAVE DANGEROUSLY COLD
WATER.  THEREFORE...THE COMBINATION OF THE HIGH TEMPERATURES AND
THIS COLD WATER CAN CREATE DANGEROUS SITUATIONS.  PEOPLE
WADING...RAFTING OR FISHING IN THESE COLD WATERS BECOME VICTIMS OF
THE COLD WATER EVERY YEAR...EITHER THROUGH HYPOTHERMIA OR DROWNING
IN FAST-MOVING WATER.

WATER TEMPERATURES IN THE 40S AND 50S CAN BRING ON A SUDDEN LOSS OF
BODY TEMPERATURE.  THIS IS CALLED HYPOTHERMIA.  THE EXPECTED TIME
BEFORE EXHAUSTION OR UNCONSCIOUSNESS SETS IN FOR A HEALTHY ADULT MAY
BE AS LITTLE AS 30 TO 60 MINUTES.  HYPOTHERMIA NORMALLY OCCURS
FASTER IN CHILDREN THAN ADULTS.

ADDITIONAL INFORMATION MAY BE FOUND AT WWW.WEATHER.GOV/STO AND AT
WWW.WEATHER.GOV/OS/HEAT/

CKP/JBB

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:52 PM PDTRed Flag WarningSTO68 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.